MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SCREW DRIVER, STANDARD; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. SCREW DRIVER, STANDARD; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02054.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the tip of a vitality screwdriver was found fractured when putting the kit back together after surgery.There were no impacts during the surgery.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed that the tip of the driver with lot # ab79 was fractured and twisted.Functional testing revealed that the driver was unable to mate with a vitality screw.Potential cause: root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.It could also be attributed to off-axis forces applied during use.Dhr review : per dhr review, the parts were likely conforming when it left zimmer biomet control.Device use: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
SCREW DRIVER, STANDARD
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15568141
Report Number3012447612-2022-00227
Device Sequence Number2821533
Product Code NKB
UDI-Device Identifier00889024009806
UDI-Public(01)00889024009806(10)AB79
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02054.001
Device Lot NumberAB79
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown